Alert archive / Maine / Storm Warnings in 2010

Storm Warning 7, NWS Gray, ME

October 14, 2010

NWS Gray, ME issued this storm warning at Oct 14, 2010, 3:52 AM EDT. It took effect at Oct 15, 2010, 2:00 AM EDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 14, 2010, 3:52 AM EDT (07:52 UTC)
In effect from
Oct 15, 2010, 2:00 AM EDT
Expired
Oct 15, 2010, 12:40 PM EDT
In force
11 hr
Issued by
NWS Gray, ME

What forecasters said that day

The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this storm warning went out at Oct 14, 3:30 AM EDT, 22 minutes earlier.

Area forecast discussion, Oct 14, 3:30 AM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
330 AM EDT THU OCT 14 2010

.SYNOPSIS...
HIGH PRESSURE WILL MOVE INTO THE MARITIMES TODAY AS LOW PRESSURE
BEGINS TO DEVELOP OVER VIRGINIA. THE LOW WILL INTENSIFY RAPIDLY AS
IT MOVES FROM THE DELMARVA PENINSULA TO SOUTHERN NEW ENGLAND
TONIGHT. THE LOW WILL THEN STALL OVER THE GULF OF MAINE FRIDAY
AND EARLY SATURDAY BEFORE MOVING EAST LATE SATURDAY. A GUSTY
NORTHWEST FLOW WILL REMAIN IN PLACE THROUGH SUNDAY. A FRONT WILL
STALL SOUTH OF THE AREA EARLY NEXT WEEK POSSIBLY BRINGING RAIN TO
THE REGION.

&&

.NEAR TERM /THROUGH TODAY/...SKIES SHOULD START OUT MOSTLY SUNNY
ALL AREAS THIS MORNING WITH SOME HIGH CLOUDS IN THE MOUNTAINS.
HIGH CLOUDS WILL BE INCREASING DURING THE DAY ALL AREAS AS LOW
PRESSURE STARTS TO DEVELOP WELL SOUTH OF THE REGION. MID TO LOWER
CLOUDS WILL START TO INVADE SOUTHERN AREAS TOWARD EVENING. HIGH
TEMPS TODAY WILL BE MAINLY IN THE 50S WITH SOME UPPER 40S IN THE
MTNS. ONSHORE WINDS WILL COOL COASTAL AREAS THIS AFTERNOON.

&&

.SHORT TERM /TONIGHT/...RAPIDLY CHANGING CONDITIONS EXPECTED
TONIGHT WITH A WINDSWEPT RAIN DEVELOPING ALL AREAS AFTER MIDNIGHT.
TIMING OF MODELS IS QUITE DIFFERENT WITH THIS SYSTEM. ECMWF IS
MUCH SLOWER THAN EITHER THE NAM OR GFS. NAM AND GFS WOULD INDICATE
A FAIRLY QUICK HITTING HEAVY RAIN EVENT FOLLOWED BY SHOWERY
PRECIP. 12Z ECMWF WOULD INDICATE SLOWER START AND A MORE PROLONGED
RAIN EVENT.

MODELS SHOW BAND OF STRONG WINDS ALOFT AHEAD OF SURFACE SYSTEM REACHING
THE MID-COAST LATE TONIGHT. MIXING DURING HEAVY RAIN COULD BRING
SOME OF THESE WINDS TO THE SURFACE SO WILL KEEP HIGH WIND WATCH IN
EFFECT FOR THE MIDCOAST. ELSEWHERE...HIGH WINDS ARE NOT EXPECTED
ALTHOUGH A WIND ADVISORY MAY NEED.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
INTENSIFYING AREA OF LOW PRESSURE MOVES TO THE VICINITY OF CASCO BAY
BY 18Z FRIDAY AND STALLS THROUGH THE REST OF THE DAY BEFORE HEADING
NORTHEAST ACROSS THE GULF OF MAINE FRIDAY NIGHT AND EVENING INTO
INTO NOVA SCOTIA SATURDAY MORNING. STRONG SOUTHEAST TO EASTERLY
GRADIENT DEVELOPS BETWEEN 00Z AND 06Z FRIDAY AS THE INTENSIFYING
LOW APPROACHES SOUTHWESTERN COASTAL MAINE...AND BACKS TO AN EASTERLY
TO NORTHEASTERLY FLOW BY 12Z. STRONGEST GRADIENT EXTENDS FROM MIDCOAST
MAINE AND THIS RIBBON MOVES NORTHWESTWARD DURING THE DAY AS LOW MEANDERS
AROUND CASCO BAY. AS THE LOW EVENTUALLY MOVES OUT TO THE GULF OF MAINE...
THE FLOW BACKS TO A NORTHERLY DIRECTION WITH A CONTINUED STRONG GRADIENT
FRIDAY NIGHT. STORM MOVES INTO NOVA SCOTIA SATURDAY MORNING WITH A DRIER
REGIME PUSHING INTO SOUTHERN/COASTAL SECTIONS...THOUGH NORTHERN/MOUNTAIN
SECTIONS COULD SEE SOME SHOWER ACTIVITY THROUGH THE DAY.  GRADIENT
RELAXES A BIT SUNDAY...THOUGH STILL LOOKS LIKE A BREEZY NORTHWESTERLY
FLOW ON SUNDAY...ALBEIT RELATIVELY DRY. WEAK HIGH PRESSURE
APPROACHES THE REGION FOR LATE WEEKEND INTO MONDAY.  NEXT WAVE OF
LOW PRESSURE APPROACHES THE REGION MONDAY NIGHT WITH A CHANCE OF
SHOWERS ON TUESDAY. THAT DISTURBANCE MOVES OFFSHORE TUESDAY NIGHT WITH
A DRY SLOT MOVING ACROSS THE REGION EARLY WEDNESDAY FOLLOWED BY A WEAK
COLD FRONT MOVING ACROSS THE REGION WEDNESDAY NIGHT. TEMPERATURES THROUGH
THE PERIOD START OUT ABOUT 10 DEGREES BELOW NORMAL ON FRIDAY...THEN
INCREASE TO NEAR NORMAL OVER THE WEEKEND...BEFORE DROPPING SOME 5
DEGREES OR BELOW NORMAL DURING THE EARLY TO MID WEEK TIME FRAME.

&&

.AVIATION /07Z THURSDAY THROUGH MONDAY/...
SHORT TERM...MAINLY VFR CONDITIONS EXPECTED TODAY WITH SOME IFR
CONDITIONS THIS MORNING IN FOG AND LOW CLOUDS IN FAVORED
RIVER VALLEYS. MVFR CONDITIONS EXPECTED TO DEVELOP IN SOUTHERN AND
COASTAL AREAS LATE TODAY. CONDITIONS WILL DETERIORATE TO IFR IN
RAIN...HEAVY AT TIMES...TONIGHT.

LONG TERM...CONDITIONS IFR OR LOWER FRIDAY THROUGH EARLY SATURDAY...
THEN IMPROVING TO VFR LATER SATURDAY THROUGH MONDAY...BEFORE LOWERING
TO MVFR IN ANY SHOWERS LATER MONDAY NIGHT.

&&

.MARINE...
SHORT TERM...STORM WARNING IN EFFECT FOR EASTERN AREAS...GALE
WARNING IN EFFECT ELSEWHERE. WINDS AND SEAS WILL BE BELOW SCA
CRITERIA TODAY BUT WILL RAPIDLY DETERIORATE AFTER MIDNIGHT TONIGHT
IN A WINDSWEPT RAIN.

LONG TERM...
STORM WARNING OVER EASTERN WATERS FRIDAY AND GALE WARNINGS OVER
WESTERN WATERS. CONDITIONS LOWERING TO STRONG SCA/MINIMAL GALE
FRIDAY EVENING THROUGH SATURDAY...LOWERING TO SCA CONDITIONS
SATURDAY NIGHT INTO MONDAY.

 &&

.HYDROLOGY...MODELS ARE QUITE DIFFERENT WITH THIS EVENT. IN
GENERAL...EXPECT A 1 TO 2 INCH RAIN EVENT ACROSS THE REGION WITH
LOCAL AMOUNTS UP TO 4 INCHES. AT THIS TIME...WE ARE NOT EXPECTING
ANY FLOODING...HOWEVER FORECASTS SHOULD CONTINUE TO BE MONITORED
AS THERE IS STILL CONSIDERABLE UNCERTAINTY IN THE PROGRESSION OF
THIS SYSTEM. IF THE STORM MOVES SLOWER...AS SOME MODELS
INDICATE...A MORE SIGNIFICANT RAIN EVENT COULD OCCUR.

&&

.TIDES/COASTAL FLOODING...NO SIGNIFICANT COASTAL FLOODING IS
EXPECTED. ASTRONOMICAL HIGH TIDES ARE FAIRLY LOW AT THIS TIME.
HOWEVER...SOME MODELS INDICATE A MORE PROLONGED EVENT WHICH
POTENTIALLY COULD CAUSE SOME SPLASH OVER PROBLEMS.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...HIGH WIND WATCH FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON FOR
     MEZ022-025>028.
NH...NONE.
MARINE...GALE WARNING FROM 2 AM TO 8 PM EDT FRIDAY FOR ANZ152>154.
     STORM WARNING FROM 2 AM TO 8 PM EDT FRIDAY FOR ANZ150-151.

&&

SYNOPSIS...
NEAR TERM...JENSENIUS
SHORT TERM...JENSENIUS
HYDROLOGY...JENSENIUS
TIDES/COASTAL FLOODING...JENSENIUS
Hazardous weather outlook, Oct 14, 3:46 AM EDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
346 AM EDT THU OCT 14 2010

MEZ007>009-012>014-018>021-NHZ001>010-013-150800-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-NORTHERN COOS-
SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-
SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-
INTERIOR ROCKINGHAM-
346 AM EDT THU OCT 14 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER TODAY. RAIN...HEAVY AT TIMES AND GUSTY
WINDS EXPECTED LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

RAIN...HEAVY AT TIMES FRIDAY MORNING WITH GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ150-151-150800-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
346 AM EDT THU OCT 14 2010

...STORM WARNING IN EFFECT FROM 2 AM TO 8 PM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PENOBSCOT BAY AND THE COASTAL
WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ152>154-150800-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
346 AM EDT THU OCT 14 2010

...GALE WARNING IN EFFECT FROM 2 AM TO 8 PM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...THE COASTAL
WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA AND THE COASTAL
WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

MEZ022-025>028-150800-
INTERIOR WALDO-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
346 AM EDT THU OCT 14 2010

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

MEZ023-024-NHZ014-150800-
COASTAL YORK-COASTAL CUMBERLAND-COASTAL ROCKINGHAM-
346 AM EDT THU OCT 14 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND
SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED TODAY. RAIN...HEAVY AT TIMES AND
GUSTY WINDS EXPECTED LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

RAIN...HEAVY AT TIMES FRIDAY MORNING WITH GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 8:53 PM EDTStorm WatchGYX7 hr
Oct 13, 8:58 PM EDTHigh Wind WatchGYXKnox, Lincoln, Sagadahoc, Waldo18 hr
Oct 14, 3:52 AM EDTGale WarningGYX59 hr
Oct 14, 3:21 PM EDTFlood WatchGYXAndroscoggin, Cumberland, Franklin, Kennebec, Knox, Lincoln and 5 more24 hr
Oct 14, 3:27 PM EDTHigh Wind WarningGYXKnox, Lincoln, Sagadahoc, Waldo21 hr
Oct 14, 3:27 PM EDTWind AdvisoryGYXAndroscoggin, Cumberland, Franklin, Kennebec, Oxford, Somerset and 1 more21 hr

Nearby

Storm Warnings in Maine, 2010Every storm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.